Kansas, 2009

Damaging Winds in Kansas, June 23, 2009

June 23, 2009 · NWS EAX · 4 events in 1 county or zone

A few severe thunderstorms produced high winds on June 23, 2009.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A few severe thunderstorms produced high winds on June 23, 2009.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 23, 6:03 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 23, 6:03 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT TUE JUN 23 2009

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 344 PM CDT TUE JUN 23 2009/

BIGGEST CHALLENGE IN THE SHORT TERM FOCUSES ON EXCESSIVE HEAT AND
VERY SLIGHT CONVECTIVE CHANCES THIS EVENING/TONIGHT AND AGAIN ON
THURSDAY.

TONIGHT - THURSDAY:
EXCESSIVE HEAT WILL PERSIST THROUGH AT LEAST WEDNESDAY FOR THE
ENTIRE FORECAST AREA AND LIKELY INTO THURSDAY FOR THE SOUTHWESTERN
THIRD OF THE FORECAST AREA...INCLUDING THE METRO. THE COMBINATION OF
VERY HOT CONDITIONS AND VERY MOIST DEW POINTS IS YIELDING HEAT INDEX
VALUES EXCEEDING 110 ACROSS A SIZABLE PORTION OF THE AREA. AS A
RESULT THE ENTIRE FORECAST AREA WAS UPGRADED TO AN EXCESSIVE HEAT
WARNING FOR THE REMAINDER OF TODAY AND THROUGH WEDNESDAY EVENING.
HIGH TEMPERATURES FOR WEDNESDAY WILL BE VERY SIMILAR TO TODAY AND
LIKELY A DEGREE OR TWO WARMER. DEW POINTS ARE LITTLE TRICKY AS MIXING
OF DEW POINTS ACROSS OUR WESTERN ZONES WILL TRY TO OVERCOME
EVAPORATION. FEEL THAT MIXING WILL DECREASE DEW POINTS SOME OVER THE
WEST BUT EVAPOTRANSPIRATION WILL CONTINUE TO PRODUCE DEW POINTS IN
THE MIDDLE 70S. STILL THE COMBINATION OF HEAT AND HUMIDITY RESULTS
IN HEAT INDEX VALUES IN THE 105 TO 110 RANGE. THURSDAY...A MORE
DIFFICULT TEMPERATURE FORECAST DUE TO POSSIBLE CONVECTION AND/OR
CONVECTIVE DEBRIS RESULTS IN A LESS CONFIDENT FORECAST. THE LEFTOVER
PRECIPITATION/CLOUD COVER IS EXPECTED OVER THE EASTERN THIRD OF THE
FORECAST AREA WHICH SHOULD GIVE THAT PART OF THE FORECAST AREA A BIT
OF REPRIEVE FROM THE EXCESSIVE HEAT. ACROSS OUR WEST/SOUTHWESTERN
ZONES HIGHER CONFIDENCE EXISTS THAT MID TO UPPER 90 DEGREE TEMPS
WILL BE SEEN. DEW POINTS ARE STILL EXPECTED TO BE IN THE LOWER 70S
WHICH COMBINED WITH THE HEAT WILL YIELD HEAT INDEX VALUES OF 100 TO
105 ACROSS THE METRO AND SURROUNDING COUNTIES.

ANOTHER CONCERN FOR THIS EVENING AND TONIGHT IS THE POSSIBILITY OF
CONVECTION VENTURING INTO OUR NORTHERN COUNTIES. SATELLITE IMAGERY
SHOWS A WELL DEFINED OUTFLOW BOUNDARY EXTENDING FROM NEAR OMAHA TO
NORTH OF GRAND ISLAND AND MOVING SOUTH. WHILE INSTABILITY IS EXTREME
SHEAR IS ALMOST NIL. BESIDES THE OUTFLOW BOUNDARY THERE ISNT A
FOCUS EITHER. REGARDLESS BELIEVE THAT AT LEAST A SLIGHT CHANCE FOR
STORMS ACROSS OUR FAR NORTHWESTERN AND NORTHERN ROW OF COUNTIES IS
JUSTIFIED. IF A STRONG ENOUGH COLD POOL CAN FOR IT MAY PUSH THE GUST
FRONT FURTHER SOUTH BUT IT WILL STILL HAVE TO OVERCOME THE LACK OF
SHEAR THIS FAR SOUTH.

CDB

MEDIUM RANGE (FRIDAY THRU TUESDAY)...

HEAT AND HIGH HUMIDITY WILL STILL GRAB THE HEADLINES FOR EARLY IN
THE EXTENDED FORECAST. HOWEVER...THE MEDIUM RANGE MODELS ARE IN
GENERAL AGREEMENT IN DEEPENING AN UPPER TROF FROM HUDSON BAY THROUGH
THE WESTERN GREAT LAKES OVER THE WEEKEND THEREBY SUPPRESSING THE TOP
OF THE UPPER HIGH/RIDGE AND ALLOWING THE FLOW TO BECOME MORE
NORTHWESTERLY. THIS IN TURN WILL PROVIDE A BETTER CHANCE FOR FRONTAL
SYSTEMS TO MIGRATE THROUGH THE CWA. THIS THEN CALLS INTO QUESTION
THE LONGEVITY OF THE MINI HEAT WAVES EXTENSION INTO THE WEEKEND.

THE FIRST QUESTION IS HOW FAR SOUTH WILL THURSDAYS COLD FRONT MOVE.
WITH THE 12Z NAM/GFS/ECMWF AND SREF ON BOARD SHOVING THE FRONT TO
NEAR THE MO/AR BORDER BY FRIDAY MORNING AND KEEPING THE CWA UNDER AN
EASTERLY LOW LEVEL FLOW. IF THIS WERE TO OCCUR THE MAIN BUBBLE OF
HOT AIR WOULD BE DISPLACED WESTWARD INTO KS/OK. AM STARTING TO COME
AROUND TO THIS WAY OF THINKING SO HAVE LOWERED TEMPERATURES A FEW
DEGREES ON FRIDAY. HOWEVER...THIS SHOULD BE SHORT-LIVED AS THE FRONT
EITHER DISSIPATES OR LIFTS BACK NORTH ONLY TO HAVE A STRONGER FRONT
COME THROUGH SATURDAY AFTERNOON OR EVENING. TIMING IS PROBLEMATIC AS
A SLOWER ARRIVAL TIME WILL ALLOW THE HOT/HUMID AIR TO BUBBLE BACK
NORTHEAST AND INTO THE CWA. COMBINE THAT WITH COMPRESSIONAL WARMING
ALONG/AHEAD OF THE FRONT AND MID/UPPER 90S ARE ONCE AGAIN POSSIBLE.

ONE COULD ARGUE LOW CHANCE POPS FOR SATURDAY BUT CONFIDENCE LOW ON
TIMING SO WILL PAINT THE CWA WITH SLIGHT CHANCE POPS WITH THE
UNDERSTANDING THAT FUTURE FORECASTS MAY NEED TO INCREASE POPS. WITH
A PRONOUNCED NORTHWESTERLY FLOW ALOFT THERE IS A GOOD CHANCE THAT THIS
SECOND FRONT WILL PUSH MUCH FURTHER SOUTHEAST THAN THE
THURSDAY/FRIDAY BOUNDARY. LOTS OF UNCERTAINTY ON WHETHER POST
FRONTAL CONVECTION WILL FORM AND WHEN. SO WENT WITH SLIGHT CHANCE
POPS FOR THE REST OF THE FORECAST AND LOWERED TEMPERATURES DUE TO
MODERATE COOLING AT 850MB AND WITHIN THE BOUNDARY LAYER.

MJ

&&

.AVIATION...

ISOLATED THUNDERSTORM ACROSS SOUTHERN CLAY COUNT HAS SINCE DISSIPATED
AND CONTINUING TO MONITOR FOR ANY ADDITIONAL DEVELOPMENT. WILL NOT
INCLUDE IN TAF PACKAGE AS COVERAGE WILL REMAIN RATHER LIMITED. ALSO...
MONITORING CONVECTION ACROSS SOUTHERN IOWA...HOWEVER APPEARS BULK OF
THIS ACTIVITY WILL SLIDE EAST INTO NORTH CENTRAL MISSOURI.
OTHERWISE...CONVECTIVE CLOUD DEBRIS WILL DISSIPATE THIS EVENING
LEAVING CLEAR SKIES AND VFR CONDITIONS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 10 PM WEDNESDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.

     EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR MOZ020-MOZ021-
     MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-
     MOZ054.

KS...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 23, 5:34 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE JUN 23 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-242345-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
634 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ONGOING THUNDERSTORMS CURRENTLY ACROSS SOUTHERN PORTIONS OF IOWA LATE
THIS AFTERNOON MAY TEND TO BUILD SOUTHWARD INTO NORTHERN MISSOURI
WHERE SEVERE THUNDERSTORM WATCH 503 IS IN EFFECT UNTIL 11PM. THE MAIN
THREATS WITHIN THIS WATCH AREA WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

VERY HOT AND HUMID CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA
THIS AFTERNOON...WITH TEMPERATURES RISING INTO THE MIDDLE 90S AND
HEAT INDICIES PEAKING BETWEEN 100 AND 110 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE VERY HOT AND HUMID CONDITIONS WILL PERSIST ON WEDNESDAY...WITH
AFTERNOON HIGHS RISING INTO THE 90S AND HEAT INDICIES ONCE AGAIN
PEAKING BETWEEN 100 AND 110 DEGREES. OVERNIGHT LOW TEMPERATURES ARE
NOT EXPECTED TO FALL PAST THE MIDDLE 70S IN MANY LOCATIONS...WITH THE
HEAVIEST URBANIZED AREAS LIKELY NOT FALLING BELOW 80 DEGREES. THIS
COMBINATION OF HOT AFTERNOONS AND WARM EVENINGS WILL MAKE IT
DIFFICULT FOR THOSE WITHOUT AIR CONDITIONING TO COOL THEIR CORE BODY
TEMPERATURE. PROPER PRECAUTIONS WILL BE NECESSARY FOR THOSE SPENDING
EXTENDED TIME OUTDOORS...OR PERSONS WITHOUT ACCESS TO AIR CONDITIONED
SPACE TO AVOID HEAT RELATED ILLNESS. THE HEAT WILL LIKELY PERSIST
INTO THURSDAY...PARTICULARLY ACROSS EASTERN KANSAS AND INTO PORTIONS
OF WEST CENTRAL MISSOURI. VERY HOT AND HUMID CONDITIONS ARE EXPECTED
TO RETURN TO MUCH OF THE  OUTLOOK AREA FRIDAY AND SATURDAY.
SIMILARLY TO THE NEXT COUPLE DAYS...AFTERNOON HIGHS WILL REACH WELL
INTO THE 90S...WITH HEAT INDICIES RANGING BETWEEN 100 AND 110 DEGREES.

THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ACROSS EXTREME
NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY MORNING. AT THIS
TIME...THE PROBABILITY OF SEVERE WEATHER REMAINS LOW.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE REGION
SATURDAY THROUGH SUNDAY AS A FRONT MOVES INTO THE AREA. AT THIS TIME
IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY ALONG AND
NORTH OF HWY 36.

DB/CB/DEROCHE

In the hours before

Local storm report, Jun 23, 5:12 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     LIBERTY                 39.24N 94.42W
06/23/2009  E60 MPH          CLAY               MO   TRAINED SPOTTER

            4 INCH TREE LIMB BROKE OFF AND A TRANSFORMER BLEW.

&&

ACH
Special weather statement, Jun 23, 5:43 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT TUE JUN 23 2009

MOZ007-008-240045-
PUTNAM-SCHUYLER-
643 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR PUTNAM AND SCHUYLER COUNTIES UNTIL
745 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT MOVING SOUTH FROM IOWA INTO NORTHTEAST MISSOURI.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS GUST FRONT...AND WILL
OCCUR WELL AHEAD OF THE RAIN AND THUNDERSTORMS.

PEOPLE IN PUTNAM AND SCHUYLER COUNTIES...INCLUDING THE CITY OF QUEEN
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4038 9238 4039 9337 4058 9336 4060 9235

BOOKBINDER
Special weather statement, Jun 23, 6:07 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT TUE JUN 23 2009

MOZ003>006-240100-
GENTRY-HARRISON-MERCER-WORTH-
707 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR HARRISON...MERCER...NORTHERN GENTRY
AND WORTH COUNTIES UNTIL 800 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG GUST FRONT FROM GRANT CITY TO PRINCETON...MOVING SOUTH AT 30
MPH. WIND GUSTS UP TO AROUND 45 MPH ARE EXPECTED WITH THE PASSAGE OF
THIS GUST FRONT...WHICH WILL OCCUR WELL AHEAD OF ANY SHOWER OR
THUNDERSTORM ACTIVITY.

LAT...LON 4027 9338 4026 9461 4058 9461 4058 9338

BOOKBINDER
Special weather statement, Jun 23, 6:50 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT TUE JUN 23 2009

MOZ016-017-024-025-240130
ADAIR-LINN-MACON-SULLIVAN-
750 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...SOUTHERN ADAIR AND
SOUTHERN SULLIVAN COUNTIES UNTIL 830M CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ALONG A LINE EXTENDING FROM MILAN TO
KIRKSVILLE...MOVING SOUTH AT 25 MPH.

STRONG WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS GUST
FRONT...WHICH WILL OCCUR WELL BEFORE THE ARRIVAL OF THE
THUNDERSTORMS.

THESE STRONG WIND GUSTS WILL BE NEAR...
  BROWNING AROUND 800 PM CDT.
  LA PLATA AROUND 805 PM CDT.
  ATLANTA AND LINNEUS AROUND 815 PM CDT.

THE TOWNS OF REGER...HUMPHREYS...MILLARD...GIBBS...WINIGAN...SOUTH
GIFFORD...ELMER...PURDIN AND NEW BOSTON ARE ALSO IN THE PATH OF
THESE STORMS.

LAT...LON 4021 9334 4019 9306 4021 9238 3970 9237
      3973 9334

BOOKBINDER
Special weather statement, Jun 23, 6:50 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT TUE JUN 23 2009

MOZ016-017-024-025-240130-
ADAIR-LINN-MACON-SULLIVAN-
750 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...SOUTHERN ADAIR AND
SOUTHERN SULLIVAN COUNTIES UNTIL 830 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ALONG A LINE EXTENDING FROM MILAN TO
KIRKSVILLE...MOVING SOUTH AT 25 MPH.

STRONG WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS GUST
FRONT...WHICH WILL OCCUR WELL BEFORE THE ARRIVAL OF THE
THUNDERSTORMS.

THESE STRONG WIND GUSTS WILL BE NEAR...
  BROWNING AROUND 800 PM CDT.
  LA PLATA AROUND 805 PM CDT.
  ATLANTA AND LINNEUS AROUND 815 PM CDT.

THE TOWNS OF REGER...HUMPHREYS...MILLARD...GIBBS...WINIGAN...SOUTH
GIFFORD...ELMER...PURDIN AND NEW BOSTON ARE ALSO IN THE PATH OF
THESE STORMS.

LAT...LON 4021 9334 4019 9306 4021 9238 3970 9237
      3973 9334

BOOKBINDER
Special weather statement, Jun 23, 7:10 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT TUE JUN 23 2009

KSZ104-105-240145-
JOHNSON-WYANDOTTE-
810 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND EXTREME
SOUTHEAST WYANDOTTE COUNTIES UNTIL 845 PM CDT...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN ISOLATED STRONG THUNDERSTORM NEAR MERRIAM...MOVING EAST AT 5 MPH.

IN ADDITION TO A BRIEF DOWNPOUR...THIS STORM MAY PRODUCED VERY
LOCALIZED 40 TO 50 MPH WINDS NEAR MERRIAM...FAIRWAY AND
MISSION...AND ALONG THE INTERSTATE 35 CORRIDOR IN NORTHEAST JOHNSON
COUNTIES.

LAT...LON 3898 9464 3899 9478 3907 9475 3906 9463

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 52 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
June 23, 7:23 PM CST
Where
Johnson County, 0.69 mi S of Holliday
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.020, -94.800

Tree limbs were reported down.

Thunderstorm Wind, Johnson

When
June 23, 7:40 PM CST
Where
Johnson County, 0.54 mi W of Fairway
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.030, -94.660

A large tree was reported down.

Thunderstorm Wind, Johnson

When
June 23, 8:10 PM CST
Where
Johnson County, 1.75 mi SE of Gardner Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.780, -94.930

Trees and power lines were reported down on Garner Road.

Thunderstorm Wind, Johnson

When
June 23, 8:45 PM CST
Where
Johnson County, 2.16 mi W of Spring Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
38.750, -94.860

A power line was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177965, 177966, 177968, 177969.